Jump to content
brassmonkey

Are We There Yet? How Long is Withdrawal Going to Take?

Recommended Posts

brassmonkey

Hi Waiting--  adverse reactions end up being seen as part of the ebb and flow of a taper and don't get  success story as such.  People work their way through the adverse reaction and then continue on.  So any success story would be buried in their intro threads.

 

Yes, my statement would be an all inclusive one.  An adverse reaction has many similarities with a bad wave and as such it must be worked through and when the time is right a persons taper can be continued.  Although very uncomfortable and such an adverse reaction boils down to just another bump in the road to recovery. Have you tried doing a search on Adverse Reaction?  It would take a bit of digging but you may find some success stories that way.

 

Brassmonkey

Share this post


Link to post
Share on other sites
Waiting12
3 minutes ago, brassmonkey said:

Hi Waiting--  adverse reactions end up being seen as part of the ebb and flow of a taper and don't get  success story as such.  People work their way through the adverse reaction and then continue on.  So any success story would be buried in their intro threads.

 

Yes, my statement would be an all inclusive one.  An adverse reaction has many similarities with a bad wave and as such it must be worked through and when the time is right a persons taper can be continued.  Although very uncomfortable and such an adverse reaction boils down to just another bump in the road to recovery. Have you tried doing a search on Adverse Reaction?  It would take a bit of digging but you may find some success stories that way.

 

Brassmonkey

 

Thanks for the response. I didn’t realize many people had adverse reactions during tapering. Thanks for clearing that up. It brings up another question. What about those who didn’t have a chance to taper due to said severe reactions. Would that be considered a CT wd and not recovery from an AR? Sorry, I’ve been recovering for 20 months and I’m still confused on what happened to me. Maybe I’ll send you a PM or invite you to my intro thread.

 

In the meantime I’ll do more searching. Thanks!

Share this post


Link to post
Share on other sites
brassmonkey

An Adverse Reaction is an overly strong reaction for a person who is sensitive to the drug.  It hits hard and fast and once the drug is removed, it can take a long time to stabilize.  Adverse Reactions typically happen at one of three points. When a drug is first started, by doing too large an updose during a taper, or from a reinstatement after the drug has been stopped for a while.  The reaction is the same, just the timing is different.  All three situations will stabilize and resolve given enough time as I discussed in the essay above.

 

As for whether or not it's a CT, that all depends on timing and a bit of semantics.  Stopping a drug in one step after it has had time to establish itself in the body would be considered a CT.  Different drugs and different people take different amounts of time to get established.  We generally consider one month to be the starting point, but anything over two weeks gets iffy in terms of CT.  Less than that and a person falls into the category of "I only took it for a week".  These are not hard and fast designations, but rather ones that we have established from experience to help us determine what course of action to follow.

 

Your thread would be a better place to follow up on this.

Share this post


Link to post
Share on other sites
bubbles
Quote

An Adverse Reaction

 

Are we differentiating this from "side effects" which may be dose dependent? I tend to lump them all together, but perhaps that muddies the waters.

Share this post


Link to post
Share on other sites
brassmonkey

Side effects are a different thing from WD symptoms, but sometimes it's hard to tell the difference.  We have some lengthy discussions about the differences around here somewhere.

Share this post


Link to post
Share on other sites
thecowisback

so does anyone manage to 'get out alive' when they taper per the doctors orders? reading these posts terrify me as i have family members on ssri and snri drugs and i'm so scared for when they decide to come off them. i've spoken to them about tapering but they don't believe it takes as long as it does to taper off safely. i'm 17 months out from a too-fast taper and living proof that tapering too fast has horrible consequences but i'm still not sure they believe me. 

why won't the medical profession and drug companies listen to people about slow tapering? (rhetorical question 😉).

 

does everyone who tapers too fast or ct get protracted withdrawal further down the line? is this why they end up going back on more drugs? 

Share this post


Link to post
Share on other sites
Kilimanjaro

Go brassmonkey! 

You are a GODSEND!! 

Share this post


Link to post
Share on other sites
Ryder
Quote

 

What it boils down to is, if you’re worried about how you feel get it checked out.  When the results come back saying that there’s nothing wrong, “Let it go” it’s “just” withdrawal.

 

 

Thanks I really needed this reminder today. Saved me from posting a long long post 😂.

Share this post


Link to post
Share on other sites
mFrustrated
On 5/22/2018 at 5:07 AM, brassmonkey said:

But I only took it for a Week

(6)

 

I think that some of the most unfortunate members we have are the ones who only took the drug for a short time and had an Adverse Reaction. Over the years I’ve seen a good number of members join who have taken their drugs for one day to a week and then stopped.  Yet they are suffering very acute symptoms.  This is an Adverse Reaction, acute symptoms that hit immediately and hard.  Some people’s chemical makeup just isn’t compatible with psych drugs and their body immediately tries to reject them, but in doing so throws itself into chaos.

 

 

Brass monkey, I’m one of the unlucky ones that had an adverse reaction. It’s been 2, 1/2 years and I’m still fighting with horrible waves every now and again...mainly harm ocd and some jitters.  Would it be possible to say full recovery from adverse reaction can take longer than 2 to 3 years? I’m in a wave now and I’m fighting the “this isn’t adverse reaction, you have a serious issue” ocd with terrible suicidal intrusive thoughts. (I had none of this before the drugs) I know you aren’t a doctor, but just trying to find reassurance that I will be ok I guess. 

 

Edited by ChessieCat
reduced amount of quoted text

Share this post


Link to post
Share on other sites
brassmonkey

Hi mFrustrated- I'm typing this one handed with my left hand due to injuring my right shoulder yesterday, so I'll have to keep it short. Even though it's a minority I'm surprised at just how many members we have that only took their drugs for a week or so and have been suffering for a long time.  Things do get better, but it can sometimes take a similar timeline as a CT.  Most of the members I alluded to in the  essay were fairly well recovered by the three to four year range, some took longer, some were shorter.  There frequently was a marked improvement at about three years.  Keep up on your coping skills and don't let the OCD take command. Things will eventually settle down.

 

Brassmonkey

 

Edited by ChessieCat
removed excess white space

Share this post


Link to post
Share on other sites
Bridgetini

Thank you, brassmonkey, for taking the time and care to put all that information together here for us all. There is NO other place with so much information. 

You are saving me from the temptation to rush the end of a taper to please my psych and spouse ( who both think that I am a tad obsessive about my tapering). I will have to accept that it will take me several years to taper off all three meds. If my psych labels me as 'non-compliant' or 'treatment resistant', I will have to either educate them or change prescriber. I have explained (again) to my spouse about WD and will try to keep him involved. 

Thanks for the reminder about alcohol. 

I gave officially stopped drinking 9 years ago today, but over the last year have taken occasional 'social' drinks - probably not a good idea. 

Share this post


Link to post
Share on other sites
RachelSusan

OMG, this is amazing. Thank you brassmonkey for writing it. The entire thing was perfect however at this stage of my tapering  Part 12 was most appropriate to me. I still have at least another year and a half to go but being made aware of things to come once I jump off is very helpful.  I can't thank you enough.  I'm going to put this link in my thread so I can find your manifesto whenever I need it.

Thank you, thank you, thank you.

RS

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×

Important Information

By using this site, you agree to our Terms of Use.